×

zbMATH — the first resource for mathematics

A canonical factorization for meromorphic Herglotz functions on the unit disk and sum rules for Jacobi matrices. (English) Zbl 1064.30030
Let \(f\) be a function meromorphic in the unit disc \(D\) and, for \(\zeta \in D\) let \[ b(z, \zeta) = \frac {| \zeta| } {\zeta} \cdot \frac {\zeta - z} {1 - \bar{\zeta} z} \quad \zeta \neq 0, \] and \(b(z, 0) = z\). The author proves that if \(f\) is real valued on the interval \((-1, 1)\) and \(\operatorname{Im} f(z) > 0\) for \(\operatorname{Im} z > 0\), then, \[ f(e^{i\theta}) = \lim_{r \to 1} f(r e^{i\theta}) \;\text{ exists for almost every } \theta \in [0, 2\pi). \] If, in addition, \[ \int_{0}^{2\pi} \;| \log{| f(e^{i\theta}| }| ^{p} \frac {d\theta} {2\pi} < \infty \] for all \(p < \infty\), and if \(p_{1}^{+} < p_{2}^{+} < \dots\) and \(z_{1}^{+} < z_{2}^{+} \dots\) are the poles and zeros, respectively, of \(f\) in the interval \([0, 1)\) and if \(p_{1}^{-} > p_{2}^{-} > \dots\) and \(z_{1}^{-} > z_{2}^{-} > \dots\) are the poles and zeros, respectively, of \(f\) in the interval \((-1, 0)\), then \[ B(z) = \lim_{n \to \infty} \prod_{j=1}^{n} b(z, z_{j}^{+}) (b(z, p_{j}^{+}))^{-1} b(z, z_{j}^{-}) (b(z, p_{j}^{-}))^{-1} \] converges uniformly on compact subsets of \(D\) that do not contain poles of \(f\), and \[ f(z) = \pm B(z) \exp{\bigg(\int_{0}^{2\pi} \frac {e^{i\theta} + z} {e^{i\theta} - z} \log{| f(e^{i\theta})| } \frac {d\theta} {2\pi} \bigg)} \;, \] where the \(\pm\) sign in front is \(+\) if \(f(0) = 0\) and the sign of \(f(0)\) if \(f(0) \neq 0\).
Note that the zeros and poles are not required to be Blaschke sequences, but the hypothesis guarantees that each zero and pole is simple and that the zeros and poles alternate on the real axis. This last is what guarantees the convergence of \(B(z)\). This result leads to a significant simplification of a result due to R. Killip and the author [Ann. Math. (2) 158, 253–321 (2003; Zbl 1050.47025)] giving a formula satisfied by the spectral measures of Jacobi matrices \(J\) with \(J - J_{0}\) Hilbert-Schmidt.

MSC:
30D50 Blaschke products, etc. (MSC2000)
47B36 Jacobi (tridiagonal) operators (matrices) and generalizations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] D. Damanik, B. Simon, Jost functions and Jost solutions for Jacobi matrices, in preparation. · Zbl 1122.47030
[2] Geronimus, Ya.L., Polynomials orthogonal on a circle and their applications, Amer. math. soc. translation, 1954, 104, 79, (1954) · Zbl 0058.19302
[3] Gesztesy, F.; Simon, B., On the determination of a potential from three spectra, Amer. math. soc. transl., 189, 2, 85-92, (1999) · Zbl 0922.34008
[4] Grenander, U.; Szegő, G., Toeplitz forms and their applications, (1984), Chelsea Publishing Chelsea, New York, (1st Edition, University of California Press, Berkeley, Los Angeles, 1958) · Zbl 0611.47018
[5] Killip, R.; Simon, B., Sum rules for Jacobi matrices and their applications to spectral theory, Ann. of math., 158, 253-321, (2003) · Zbl 1050.47025
[6] Kolmogorov, A., Sur LES fonctions harmoniques conjuguées et LES séries de Fourier, Fund. math., 7, 24-29, (1925) · JFM 51.0216.04
[7] Levin, B.Ja., Distribution of zeros of entire functions, (1980), American Mathematical Society Providence, RI
[8] Rudin, W., Real and complex analysis, (1987), McGraw-Hill New York · Zbl 0925.00005
[9] B. Simon, Orthogonal Polynomials on the Unit Circle, AMS Book Series, AMS Colloquium Publications, American Mathematical Society, Providence, RI, in press. · Zbl 1104.42014
[10] Simon, B.; Zlatoš, A., Sum rules and the szegő condition for orthogonal polynomials on the real line, Comm. math. phys., 242, 393-423, (2003) · Zbl 1046.42017
[11] Smirnov, V.I., Sur LES valeurs limites des fonctions régulières á l’intérieur d’un cercle, J. soc. phys.-math. Léningrade, 2, 22-37, (1929)
[12] Szegő, G., Orthogonal polynomials, American mathematical society colloquium publications, Vol. 23, (1939), American Mathematical Society Providence, RI, (3rd Edition, 1967) · JFM 65.0278.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.